advertisement
Question
Posted by: Annie | 2011/04/04

Glucophage

Good day

I am about 10 kg overweight and insulen resistant. My doctor subscribe 500mg Glucophage (1 per day) and low gi diet and of coarse exercises. Fasting insulen levels was 14.7.

What exactly is the purpose and the function of the Glucophage because i cant say that this got ANY effect on me, losing weight. It feels that i am on a dead end with this weight not budging. Is the 500mg maybe to " light" ?. Should i drink 2 or 3 a day? Thyroid is also normal.
Can i maybe use Chromium picolonate and AntaGolin with the Glucophage?
I know pills is not the answer to weight loss. But if it doesnt do anything to assist, why bothering????

Thanks for your kind advise

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Hi Annie the purpose of the Glucophage is to assist in treating the insulin resistance.

If your fasting blood glucose level is still that high, you'll have to see your doc for an adjustment in treatment.

Combining chromimium picolinate with your glucophage is not advised as it may potentiate the glucose lowering effect of your medicine which may result in hypoglycaemia - My advice is therefore to speak to your doc prior to taking any OTC product.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: pharmacist | 2011/04/08

Hi Annie the purpose of the Glucophage is to assist in treating the insulin resistance.

If your fasting blood glucose level is still that high, you'll have to see your doc for an adjustment in treatment.

Combining chromimium picolinate with your glucophage is not advised as it may potentiate the glucose lowering effect of your medicine which may result in hypoglycaemia - My advice is therefore to speak to your doc prior to taking any OTC product.

Reply to pharmacist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement